Pushky

292d

I am on clonidine oral 0.1 mg tab. Take am and pm. Experiencing side effects : bad sleep, loss of hair, weight gain.
Has anyone gotten off of clonidine? How did you do it? What medication did you substitute for clonidine?

Chronic Headache

Clonidine

Melatonin

Hydroxyzine

Essential Hypertension

Cyanocobalamin

Congestive Heart Failure (CHF)

Hydralazine

View all
  • BreezyBaby

    291d

    I've been sleep walking with it so I would also like to know this

  • Seahorse

    287d

    I am on clonidine and I am soooo tired from this med!!! I have to take a nap minutes after taking it. So....yes that does affect my sleep patterns. What other meds has your doctor tried? In my case nothing else is working.

    • Pushky

      287d

      if you have to take a nap after clonidine, you might have too high of a dose. I know someone who cut the clonidine tablet in half and took 1/2 tab every 4 to 5 hrs instead of taking one tab every 8 hrs. This was it did not make him tired after taking clonidine.

  • Seahorse

    287d

    Also, in my case clonidine was sort of a last resort.... There are many other classes of blood pressure meds that they usually try first.

    • Pushky

      287d

      Clonidine was the last resort for my resistant hypertension. Doctor tried some other regular hypertension meds but I always would have days where BP would go way too high like 205/110. I wanted a medication that would keep my blood pressure as stable as possible without crisis level rise. I got tired of going to emergency room. I tried hydralazine but that one would give me bad headaches. I got used to clonidine. It’s been a 6 months. I no longer feel sleepy after taking it. However I hate the side effects 😥

  • OuchiePrincess

    286d

    I switched to hydroxizine 25-50 mg depending on anxiety levels/ insomni

    • Pushky

      286d

      How did hydroxyzine help you?

      • OuchiePrincess

        221d

        hydroxizine helped keep my anxiety in check whenever I felt like I was going to have an anxiety/panic attack from external stimulus or from behaviors or actions from other people that are triggering. It like helped me process more calmly rather than shutting down. Also it helps me sleep the whole night rather than waking up after 4 hrs

  • Tired247

    286d

    I got off of clonidine because of a doctor's fault (gave me a higher dose and almost OD on it) I mostly use supplements as I do not trust doctors much anymore with medicine. I use melatonin along with lavender, a weighted blanket, rain (or any type of noise works there just can't be talking for me), and also a heating pad. I take a supplement called RestEz and SleepEssence. Both help me a lot and I have to take it at least 2 hours before bedtime just like I did with clonidine. I actually sleep a lot more than what I did on clonidine.

    • Pushky

      286d

      Thank you 🙏🏻

  • Seahorse

    284d

    I know exactly what you are talking about!!! I also have those 200 level blood pressures.....and I also take hydroxyzine. Yes, it caused me headaches as well. Then when the doctors asked if I was using it and I said "I try too...." They get super irritated with me. I'm not a weird religious fanatic....but I did call one of those prayer lines before a doc appointment & asked them to pray for my blood pressure issue & I did get a very good BP the next day!! However, it doesn't last😥. A few years back I tried another med that had a combination of 3 BP meds combined and it worked rely well for about 1 month. And then I was having debilitating side effects. It turned out to be an allergy to the calcium channel blocker. If I ever get this figured out I will come back and let you know. Back when I was able to exercise.....my BP's did improve. But I am at the point where it is almost impossible to get on my bike due to some new symptoms that I'm afraid are due to heart failure. I live in the Baltimore area and for some reason doctors around here do not tell you...."yes, you have heart failure...." They just don't tell you what they're thinking about your condition.

    • Pushky

      284d

      Thank you for sharing. It really helps. Perhaps you could look for another doctor who is willing to work with you and be forthcoming about your condition. Doctors who also teach or lecture at universities tend to explain better and include you in your treatment steps and reasons behind them. Good luck to you!

      • Seahorse

        281d

        Thank you...I'll keep that in mind

  • Trashantlers

    224d

    Embarrassing subject, but has anyone here experienced loss of libido due to clonodine?

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.